[Skip to Content]
[Skip to Content Landing]
Article
April 1952

FIXED DRUG ERUPTION DUE BOTH TO AUREOMYCIN AND TO TERRAMYCINReport of a Case

Author Affiliations

NEW YORK

From the Department of Medicine (Dermatology), New York Hospital and Cornell University Medical College.

AMA Arch Derm Syphilol. 1952;65(4):485-486. doi:10.1001/archderm.1952.01530230109015
Abstract

Nineteen totally unrelated drugs have been reported as instigators of that peculiar form of localized hypersensitivity known as "fixed drug eruption."1 The following is the case history of a hitherto unreported sensitization which appeared after the ingestion of both aureomycin and terramycin.

REPORT OF CASE

I. S., a 29-year-old physican, was first treated with aureomycin, 0.5 gm. four times daily, in May, 1950, for a generalized furunculosis due to Staphylococcus aureus. No untoward reaction was noted during the five days of therapy. This course was repeated in July, 1950, again with no harmful side results.

In September, 1950, one-half hour following the ingestion of 0.5 gm. of aureomycin, violaceous, urticarial, pruritic plaques, varying in diameter from 1 to 5 cm., appeared on the dorsal surfaces of the hands, feet, and penis. The medication was continued, and the eruption disappeared after 48 hours, leaving hyperpigmented macules as sequelae. Coincidentally, a

First Page Preview View Large
First page PDF preview
First page PDF preview
×